Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Bismarck, ND

June 26, 2014Golden Valley County, McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2014, 8:43 PM MDT for Golden Valley County, McKenzie County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2014, 8:43 PM MDT (02:43 UTC)
Expired
Jun 26, 2014, 9:45 PM MDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Golden Valley County, ND, McKenzie County, ND

The radar

The Glasgow radar (KGGW), 230 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KBIS 270243
SVRBIS
NDC033-053-270345-
/O.NEW.KBIS.SV.W.0060.140627T0243Z-140627T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
843 PM MDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 945 PM MDT/1045 PM CDT/

* AT 840 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHEAST OF SKAAR...OR 27 MILES NORTHEAST OF WIBAUX...AND MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SATHER DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4778 10404 4771 10329 4733 10359 4733 10367
      4724 10366 4719 10370 4721 10403
TIME...MOT...LOC 0243Z 208DEG 27KT 4733 10384

HAIL...0.88IN
WIND...60MPH

$$

MATHEWS/SCHILD
3 follow-up statements
890 
WWUS53 KBIS 270309
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM CDT THU JUN 26 2014

NDC033-270319-
/O.CAN.KBIS.SV.W.0060.000000T0000Z-140627T0345Z/
GOLDEN VALLEY ND-
909 PM MDT THU JUN 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GOLDEN VALLEY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4776 10390 4771 10329 4733 10360 4733 10383
      4733 10385 4733 10400
TIME...MOT...LOC 0309Z 208DEG 27KT 4750 10370

$$

NDC053-270345-
/O.CON.KBIS.SV.W.0060.000000T0000Z-140627T0345Z/
MCKENZIE ND-
909 PM MDT THU JUN 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MCKENZIE COUNTY UNTIL 945 PM MDT/1045 PM CDT/...

AT 907 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHEAST
OF SKAAR...OR 26 MILES SOUTHEAST OF SIDNEY...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SATHER DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4776 10390 4771 10329 4733 10360 4733 10383
      4733 10385 4733 10400
TIME...MOT...LOC 0309Z 208DEG 27KT 4750 10370

HAIL...0.88IN
WIND...60MPH

$$

MATHEWS
407 
WWUS53 KBIS 270331
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT THU JUN 26 2014

NDC053-270345-
/O.CON.KBIS.SV.W.0060.000000T0000Z-140627T0345Z/
MCKENZIE ND-
931 PM MDT THU JUN 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MCKENZIE COUNTY UNTIL 945 PM MDT/1045 PM CDT/...

AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
ALEXANDER...OR 27 MILES EAST OF SIDNEY...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MCKENZIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4743 10394 4774 10363 4771 10329 4736 10358
TIME...MOT...LOC 0331Z 208DEG 27KT 4765 10358

HAIL...0.75IN
WIND...60MPH

$$

MATHEWS
195 
WWUS53 KBIS 270337
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1037 PM CDT THU JUN 26 2014

NDC053-270347-
/O.EXP.KBIS.SV.W.0060.000000T0000Z-140627T0345Z/
MCKENZIE ND-
937 PM MDT THU JUN 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCKENZIE COUNTY WILL
EXPIRE AT 1045 PM CDT/945 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4743 10394 4774 10363 4771 10329 4736 10358
TIME...MOT...LOC 0337Z 208DEG 27KT 4769 10355

$$

MATHEWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:46 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 5:46 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT THU JUN 26 2014

.UPDATE...
ISSUED AT 646 PM CDT THU JUN 26 2014

AFTER COORDINATION WITH FGF AND ABR...WILL SEND A QUICK UPDATE TO
LOWER POPS OVER EASTERN PORTIONS OF CENTRAL NORTH DAKOTA TO SLIGHT
CHANCE THROUGH THE EVENING. SLIGHT CAP NOTED ON THE BISMARCK 00
UTC SOUNDING INHIBITING CONVECTION OVER CENTRAL NORTH DAKOTA.
CONVECTION IN MONTANA SHOULD MOVE INTO A MORE FAVORABLE
ENVIRONMENT WITH ABUNDANT CAPE OVER WESTERN NORTH DAKOTA...BUT IT
SHOULD BE AFTER MIDNIGHT BEFORE THIS REACHES EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA. OTHERWISE NO CHANGES FROM PREVIOUS UPDATE.

UPDATE ISSUED AT 602 PM CDT THU JUN 26 2014

LATEST SPC MESOANALYSIS CONTINUES TO INDICATE VERY MOIST AND
UNSTABLE AIRMASS OVER WESTERN AND CENTRAL NORTH DAKOTA. SOME 70
DEGREE DEWPOINTS SHOWING UP FROM HARVEY TO CARRINGTON. CONVECTION
CONTINUES TO TRACK NORTHEAST THROUGH EASTERN MONTANA. INCREASING
BULK SHEAR SHOULD ALSO MOVE INTO FAR EASTERN MONTANA IN THE NEXT
FEW HOURS. LATEST HRRR INDICATES A CONVECTIVE SYSTEM MOVING INTO
SOUTHWEST NORTH DAKOTA SHORTLY AFTER 00 UTC FRIDAY. A LIMITING
FACTOR CURRENTLY IS THE MEAGER MID LEVEL LAPSE RATES. STILL WOULD
NOT BE SURPRISED TO SEE A WATCH FOR PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA IN THE NEXT HOUR OR SO CONSIDERING THE VERY MOIST AND
UNSTABLE CONDITIONS REMAINING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 256 PM CDT THU JUN 26 2014

CURRENT SURFACE ANALYSIS PLACES LOW OVER EAST/CENTRAL WYOMING WITH
BROAD HIGH OVER THE GREAT LAKES REGION. UPPER LEVEL ANALYSIS
PLACES TROF WORKING TOWARDS THE GREAT BASIN WITH SWRLY FLOW OVER
OVER OUR AREA. VARIETY OF SHORT WAVES NOTED UPSTREAM TRIGGERING
OFF CONVECTION OVER PTNS OF ERN MT INTO WY.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...AFOREMENTIONED WAVES
WILL CONTINUE THEIR APPROACH TOWARDS THE AREA. INSTABILITY
CONTINUES TO STRENGTHEN WITH PLENTY OF SHEAR IN PLACE SO SEVERE
THREAT CONTINUES. PLENTY OF MOISTURE CONTINUES TO WRAP INTO THE
AREA WITH PW VALUES PUSHING 150-200 PERCENT OF NORMAL. WITH THE
POSSIBILITY OF SLOW MOVING STORMS PRODUCING HEAVY RAINFALL...HAVE
DECIDED TO GO WITH A FLASH FLOOD WATCH TONIGHT...STRETCHING
THROUGH FRIDAY NIGHT.

ON FRIDAY...A WET DAY IS EXPECTED AS UPPER TROF CONTINUES ITS
APPROACH AND STARTS TO BECOME NEGATIVELY TILTED WHILE SFC LOW
SLOWLY LIFTS TOWARDS CENTRAL NORTH DAKOTA CONTINUING TO PULL
MOISTURE INTO THE AREA. SCATTERED TO NUMEROUS STORMS WILL CONTINUE
THROUGH THE DAY...WITH STRONG INSTABILITY IN PLACE CONTINUING THE
SEVERE THREAT. HEAVY RAIN THREAT ALSO CONTINUES WITH THE
POSSIBILITY OF SLOW MOVING/TRAINING STORMS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 256 PM CDT THU JUN 26 2014

HEAVY RAINFALL AND SEVERE THUNDERSTORM POTENTIAL CONTINUING FRIDAY
NIGHT WILL HIGHLIGHT THE EXTENDED FORECAST. THE UPPER LEVEL TROUGH
IS FORECAST TO BE OVER EASTERN MONTANA BY FRIDAY EVENING...AND IS
EXPECTED TO PROGRESS EASTWARD SLOWLY WITH THE MAIN UPPER LOW MOVING
EASTWARD JUST NORTH OF THE ND/CANADIAN BORDER THROUGH MONDAY
MORNING.

CONVECTION SHOULD BE ONGOING FROM DAYTIME FRIDAY AND EXPECTED TO
CONTINUE. THE MAIN SEVERE WEATHER THREAT WILL BE FRIDAY NIGHT AS THE
MAIN INITIAL UPPER LEVEL TROUGH APPROACHES THE DAKOTAS WITH
SOUTHWESTERLY FLOW ALOFT AND STRONG SHORTWAVE ENERGY IMPULSES. THE
MAIN SURFACE LOW DEVELOPS OVER THE WESTERN DAKOTAS FRIDAY AFTERNOON
AND LIFTS NORTHEASTWARD INTO SOUTHERN SASKATCHEWAN/MANITOBA BY
SATURDAY MORNING. PLENTY OF LOW LEVEL MOISTURE FOR HEAVY RAIN...AND
PLENTY OF CAPE AND SHEARING FOR SEVERE WEATHER AS WELL. A FLASH
FLOOD WATCH CONTINUES FROM THURSDAY NIGHT/FRIDAY INTO FRIDAY NIGHT.

CHANCES OF SHOWERS AND THUNDERSTORMS REMAIN LIKELY ON SATURDAY...BUT
THE SEVERE THREAT SHOULD BE DIMINISHED GREATLY OVER WESTERN AND
CENTRAL NORTH DAKOTA. THE MAIN DRIVER WILL BE THE UPPER LEVEL
SUPPORT WITH CYCLONIC FLOW ALOFT FOR NUMEROUS SHOWERS AND
THUNDERSTORMS.

SCATTERED TO ISOLATED SHOWERS FOR SATURDAY NIGHT AND SUNDAY. BUT
BREEZY/WINDY SUNDAY WITH A COLD FRONTAL PASSAGE AND MUCH DRIER AIR
MOVING INTO THE STATE.

SCATTERED SHOWERS EXPECTED AGAIN ON MONDAY AND TUESDAY AS THE UPPER
LOW STRENGTHENS AND REMAINS OVER MANITOBA. THEN A WESTERN RIDGE
BEGINS MOVING INTO THE DAKOTAS TUESDAY NIGHT...BRINGING A PROMISE OF
DRY WEATHER FOR WEDNESDAY AND THURSDAY.

HIGH TEMPERATURES SHOULD BE MAINLY IN THE 70S. LOWS IN THE 55 TO 65
RANGE FRIDAY NIGHT...AND IN THE 50S THROUGH THE WEEKEND AND INTO
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 646 PM CDT THU JUN 26 2014

AREAS OF MVFR CIGS REMAIN OVER PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA LATE THIS AFTERNOON. EXPECT SHRA AND TSRA TO MOVE
INTO WESTERN NORTH DAKOTA THIS EVENING AND CONTINUE ACROSS THE
STATE THROUGH THE NIGHT. ADDITIONAL DEVELOPMENT IS STILL POSSIBLE
IN CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. SOME STORMS MOVING
IN FROM THE WEST MAY BECOME SEVERE WITH LARGE HAIL/STRONG WIND
GUSTS. SCT/NMRS SHRA AND TSRA EXPECTED TO CONTINUE THROUGH FRIDAY
MORNING...WITH MVFR CEILINGS AGAIN FRIDAY MORNING IN PATCHY AREAS
OF FOG.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR NDZ001>005-
009>013-017>023-025-031>037-040>048-050-051.

&&

UPDATE...TWH
SHORT TERM...JJS
LONG TERM...JV
AVIATION...TWH
Hazardous weather outlook, Jun 26, 5:07 PM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT THU JUN 26 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272315-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
607 PM CDT THU JUN 26 2014 /507 PM MDT THU JUN 26 2014/

...FLASH FLOOD WATCH TONIGHT THROUGH FRIDAY NIGHT...
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND AGAIN ON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN NORTH DAKOTA THIS
EVENING...SPREADING EAST OVERNIGHT. SOME MAY BE SEVERE WITH LARGE
HAIL...DAMAGING WIND...AND VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND CENTRAL NORTH
DAKOTA FRIDAY AND FRIDAY NIGHT. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WIND...AND VERY HEAVY RAIN. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS ARE LIKELY AGAIN FOR MUCH OF THE AREA
SATURDAY...WITH THE CHANCE FOR THUNDERSTORMS CONTINUING SUNDAY
INTO TUESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING...AND AGAIN ON
FRIDAY. CALL SEVERE WEATHER REPORTS INTO THE NATIONAL WEATHER
SERVICE IN BISMARCK AT 701-223-4582 OR POST THEM TO OUR SOCIAL
MEDIA SITES. YOU CAN ALSO USE THE WEATHER REPORTING FORM AVAILABLE
ON THE TOP LEFT MENU...SUBMIT STORM REPORT...OF OUR WEB
SITE...WWW.WEATHER.GOV/BIS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

TWH

In the hours before

Special weather statement, Jun 26, 7:35 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT THU JUN 26 2014

NDZ031-270230-
GOLDEN VALLEY-
735 PM MDT THU JUN 26 2014

...STRONG THUNDERSTORM IN SOUTHERN GOLDEN VALLEY COUNTY...

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALPHA...OR 20 MILES SOUTH OF BEACH...MOVING
NORTH AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...MAY ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOLVA...
  ALPHA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4689 10398 4691 10361 4687 10361 4663 10372
      4663 10380 4658 10380 4659 10403
TIME...MOT...LOC 0134Z 187DEG 7KT 4664 10389

MATHEWS
Special weather statement, Jun 26, 8:07 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
907 PM CDT THU JUN 26 2014

NDZ031-032-270300-
BILLINGS-GOLDEN VALLEY-
807 PM MDT THU JUN 26 2014

...STRONG THUNDERSTORMS NEAR THE GOLDEN VALLEY AND BILLINGS COUNTY
   LINE...

AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MEDORA...OR 19 MILES
SOUTHEAST OF BEACH...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDORA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4716 10376 4713 10337 4676 10349 4675 10376
TIME...MOT...LOC 0206Z 195DEG 22KT 4680 10364

MATHEWS/SCHILD
Special weather statement, Jun 26, 8:38 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT THU JUN 26 2014

NDZ017-031-032-270330-
BILLINGS-GOLDEN VALLEY-MCKENZIE-
838 PM MDT THU JUN 26 2014

...STRONG THUNDERSTORMS MOVING THROUGH NORTHERN BILLINGS COUNTY INTO
   SOUTHWESTERN MCKENZIE COUNTY...

AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TROTTERS...OR 20 MILES NORTHEAST
OF WIBAUX...MOVING NORTH AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SKAAR...
  TROTTERS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4724 10405 4749 10406 4770 10403 4758 10339
      4707 10368 4717 10406 4724 10406
TIME...MOT...LOC 0237Z 202DEG 30KT 4724 10393

MATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:35 PM MDTSpecial Weather StatementBISGolden Valley55 min
Jun 26, 8:07 PM MDTSpecial Weather StatementBISBillings53 min
Jun 26, 8:38 PM MDTSpecial Weather StatementBISMcKenzie52 min
Jun 26, 8:51 PM MDTFlash Flood WarningBISBillings, Golden Valley6 hr
Jun 26, 9:17 PM MDTSpecial Weather StatementBISBillings58 min
Jun 26, 9:51 PM MDTSpecial Weather StatementBISBowman, Slope54 min
Jun 26, 10:48 PM MDTSpecial Weather StatementBISAdams, Billings, Golden Valley, Hettinger, Slope, Stark57 min
Jun 26, 11:08 PM MDTSpecial Weather StatementBISMountrail52 min
Jun 26, 11:20 PM MDTSpecial Weather StatementBISBillings, Golden Valley, Stark55 min
Jun 27, 12:09 AM MDTSpecial Weather StatementBISDunn21 min
Jun 27, 12:29 AM MDTSpecial Weather StatementBISDunn, Mercer, Oliver46 min
Jun 27, 12:36 AM MDTSpecial Weather StatementBISBurke, Mountrail24 min
Jun 27, 1:12 AM MDTSpecial Weather StatementBISMercer33 min
Jun 27, 1:59 AM MDTSpecial Weather StatementBISWard31 min
Jun 27, 2:22 AM MDTSpecial Weather StatementBISRenville, Ward38 min
Jun 27, 3:49 AM MDTSpecial Weather StatementBISBottineau26 min
Jun 27, 12:53 PM MDTSpecial Weather StatementBISStutsman52 min
Jun 27, 2:00 PM MDTSpecial Weather StatementBISFoster60 min
Jun 27, 2:28 PM MDTSpecial Weather StatementBISGrant, Morton, Oliver32 min
Jun 27, 4:01 PM MDTSpecial Weather StatementBISBottineau29 min
Jun 27, 5:30 PM MDTSpecial Weather StatementBISAdams, Hettinger60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.